Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


loss of taste [and some smell]
Aug 31, 2011

I have been on lexiva/ziagen/truvada for almost 3 years now. A few months ago, I'd lost all sense of taste, except for very sweet/salty, and most of my sense of smell. I have seen an ENT with no luck. Could it be one of the drugs in my regimen?

Response from Dr. Henry

I have not used your particular regimen (I usually havent used ziagen and truvada together or lexiva without ritonavir). Lexiva can sometimes cause odd mouth/taste sensations like other protease inhibitors. Loss of smell (olfactory problems) can also result in loss of taste. Sometimes vit B12 and zinc deficiency can contribute as can numerous other medical conditions. KH



Previous
missed dose
Next
atripla and kidney function

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement